Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 34, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 16, 2015, 2:19 AM EDT. It took effect at Jun 16, 2015, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 2:19 AM EDT (06:19 UTC)
- In effect from
- Jun 16, 2015, 8:00 AM EDT
- Expired
- Jun 16, 2015, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
126 WHUS73 KAPX 160619 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 219 AM EDT TUE JUN 16 2015 LHZ347-348-161430- /O.NEW.KAPX.SC.Y.0034.150616T1200Z-150617T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 219 AM EDT TUE JUN 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
402 WHUS73 KAPX 161545 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1145 AM EDT TUE JUN 16 2015 LHZ347-348-162345- /O.CON.KAPX.SC.Y.0034.000000T0000Z-150617T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1145 AM EDT TUE JUN 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
207 WHUS73 KAPX 161954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT TUE JUN 16 2015 LHZ347-348-170000- /O.CON.KAPX.SC.Y.0034.000000T0000Z-150617T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 354 PM EDT TUE JUN 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 2:18 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 16, 2:18 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
218 AM EDT TUE JUN 16 2015
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 154 AM EDT TUE JUN 16 2015
IMPACT WEATHER: NONE.
...SUNNY!...
SYNOPTIC PATTERN AND OBSERVATIONS:
EARLY THIS MORNING...A COLD FRONT CONTINUES TO PUSH SE OF NRN
MICHIGAN WITH DRIER AIR FILLING INTO THE REGION. SKIES WERE
CLEARING WITH THE EXCEPTION FOR SOME LOWER CLOUDS DRIFTING IN OFF
LAKE MICHIGAN INTO SOME OF THE COASTAL AREAS OF NW LOWER. THIS IS
WHERE THE NEAR SFC AIR HAS NOT DRIER ENOUGH TO ERODE THE LOW LEVEL
LAKE CLOUDS. THE NW WINDS ARE ON THE FORWARD FLANK OF HIGH
PRESSURE MOVING INTO MN. WELL OUT WEST ACROSS MT/WY/DAKOTAS...WAS
THICKER CLOUDS AND POCKETS OF RAIN SHOWERS.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD EASTWARD...AND
SETTLE IN RIGHT ON TOP OF NRN MICHIGAN TONIGHT. DEEPER DRIER AIR
FILLS INTO THE NORTH WOODS THROUGH THE DAY...AND SKIES WILL BECOME
SUNNY. IT'LL BE A TAD GUSTY WITH WINDS OUT OF THE NW TO 20MPH
BEFORE GOING CALM TONIGHT. SKIES DO INCREASE IN HIGH LEVEL CLOUDS
LATER TONIGHT FROM COMPLEX OF SHOWERS CURRENTLY IN WY/MT AND THE
DAKOTAS. NO RAIN HOWEVER. THOSE CHANCES COME LATER (SEE BELOW).
&&
.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 353 PM EDT MON JUN 15 2015
HIGH IMPACT WEATHER: NONE
FORECAST CHALLENGE: WEDNESDAY MORNING TEMPERATURES.
(6/16)TUESDAY...HIGH PRESSURE BUILDS INTO THE UPPER GREAT LAKES
AGAIN FOLLOWING THE COLD FRONT. THE FRONT LOOKS A LITTLE MORE BEEFY,
TEMPERATURE-WISE AS THE 850 MB TEMPERATURES FROM AROUND 12C AT 12Z
TO 6C AROUND 18Z. SO THE TEMPERATURES WILL END UP AROUND 70F WITH
THE MID 60S IN E UPPER AND LOWER 70S SOUTH OF M-72. THIS SETS US UP
NIGHT, WITH THE SKIES IN THE EARLY EVENING BEING MOSTLY CLEAR, AND
LOOKS LIKE ONLY GETTING PARTLY CLOUDY IN N LOWER. GFS IS THE COOLEST
WITH 37F AT GOV OVERNIGHT. HOWEVER, MOST OTHER GUIDANCE (MET NUMBERS,
ECMWF MOS) ARE IN THE LOWER TO MID 40S. IT IS ALSO A BIT TROUBLING
THAT THE AFTERNOON DEWPOINTS ARE IN THE LOWER TO MID 40S AS WELL.
THIS COULD MEAN THAT WE END UP AROUND 40 WITH FOG, IN OUR LOW LYING
AREAS, INSTEAD OF FROST, AND WE ALSO HAVE THE CONCERN OF THE CLOUD
COVER. SO HAVE GONE TOWARD THE CHILLIER NUMBER OF THE MAV, AND LEFT
ANY MENTION OF FROST OUT OF THE LOWER LYING AREAS FOR NOW, WITH THE
CONFIDENCE ON THE WHOLE FORECAST LOW.
(6/17)WEDNESDAY...AS A LOW MOVES OUT OF THE CENTRAL PLAINS AND INTO
THE UPPER MISSISSIPPI VALLEY, WARM FRONTOGENESIS WILL BE GETTING
GOING. THE GFS/NAM IS SLOWER THAN THE ECMWF AND THE GOING FORECAST.
THE CHANCES ARE LOW AS ALL OF THE MODELS HAS 850 MB RH THAT IS BELOW
50% TO START OUT AT 12Z. SO WITH THE LOWER CONFIDENCE IN THE SYSTEM
OVERALL, WILL LEAVE THE LOW CHANCE POPS IN FOR THE DAY AND
OVERNIGHT. AS THE FRONT/SFC TROUGH MOVES THROUGH THE FORECAST AREA,
THE RAIN WILL BE FOCUSED INTO N LOWER AFTER 06Z.
(6/18)THURSDAY...IN THE MORNING, THE CHANCES FOR THE RAIN WILL BE
CONFINED SOUTH OF M-72 AS THE SYSTEM MOVES THROUGH AND THE HIGH
BEGINS TO BUILD INTO THE UPPER GREAT LAKES. AFTER 18Z THE HIGH
SETTLES IN AND THE SKY SHOULD BEGIN TO CLEAR.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM EDT MON JUN 15 2015
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE GREAT LAKES REGION AT
THE BEGINNING OF THE PERIOD...BRINGING MOSTLY CLEAR SKIES THROUGHOUT
FRIDAY. HOWEVER...THERE WILL BE INCREASED CLOUDINESS LATE FRIDAY
AHEAD OF THE NEXT STORM SYSTEM WHICH WILL DEVELOP OVER THE NORTHERN
PLAINS AND THE REMNANTS OF THE TROPICAL SYSTEM FROM THE GULF OF
MEXICO. PRECIPITATION FROM THE TROPICAL SYSTEM APPEARS TO ONLY MAKE
IT AS FAR NORTH AS SOUTHERN LOWER MICHIGAN...WHILE CHANCES OF
SHOWERS AND THUNDERSTORMS FROM THE NORTHERN PLAINS SYSTEM WILL BEGIN
TO IMPACT NORTHERN MICHIGAN BY LATE FRIDAY NIGHT AND LAST THROUGH
THE WEEKEND. LOOKS AS IF THE PATTERN WILL STAY ACTIVE WITH A
STRONGER UPPER LEVEL WAVE MOVING THROUGH THE REGION LATE SUNDAY AND
INTO EARLY MONDAY...BRINGING CHANCES OF EVEN MORE SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 215 AM EDT TUE JUN 16 2015
...MUCH CLEARER SKIES...
A COLD FRONT HAS DRIFTED ACROSS THE TAF SITES...WITH WINDS
SHIFTING OUT OF THE NW...BUT STILL RATHER LIGHT. THIS HAS SCOURED
OUT THE LIFR CIGS/VSBY AT THE AIRPORTS...BUT WE COULD TEMPORARILY
SEE SOME LIFR CIGS DRIFT BACK IN OFF LAKE MICHIGAN INTO THE NW
LOWER AIRPORTS THROUGH DAYBREAK. ANYTHING THAT DOES HAPPEN TO
REDEVELOP THERE...WILL MIX OUT RATHER QUICK INTO THE MORNING WITH
SKIES BECOMING PRETTY MUCH CLEAR EVERYWHERE. THIS CONTINUES
THROUGH TONIGHT.
WINDS WILL BECOME GUSTY TO 16-19KTS BY LATE THIS MORNING AND INTO
THIS AFTERNOON...BEFORE GOING CALM TONIGHT AS HIGH PRESSURE
SETTLES INTO NRN MICHIGAN.
&&
.MARINE...
ISSUED AT 215 AM EDT TUE JUN 16 2015
A COLD FRONT HAS DRIFTED THROUGH THE NEARSHORE WATERS WITH DRIER
SFC AIR LIKELY IMPROVING VISIBILITY OVER THE LAKES. HOWEVER...DEW
POINTS REMAIN RATHER HIGH...AND LOW CLOUDS WILL LIKELY HANG ON
THROUGH DAYBREAK UNTIL THE NEAR SFC AIR BECOMES TOO DRY. LOOK FOR
SUNNY SKIES TO DEVELOP ALL NEARSHORE WATERS. WINDS WILL BECOME
GUSTY OUT OF THE NW BY LATE MORNING AND THROUGH THIS EVENING
BEFORE MUCH LIGHTER WINDS ARRIVE TONIGHT WITH HIGH PRESSURE. GUSTS
WILL LIKELY HIT 25KTS ACROSS THE PRESQUE ISLE LIGHT AREA...AND
WILL ISSUE A SMALL CRAFT ADVISORY THERE.
LIGHT WINDS WEDNESDAY WITH ONSHORE LAKE BREEZES IN THE AFTERNOON.
SW WINDS WEDNESDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT AND
CHANCES FOR SHOWERS. NOT EXPECTING ADVISORY NEEDS ATTM.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR LHZ347-348.
LM...NONE.
LS...NONE.
&&
UPDATE...JAZ
NEAR TERM...SMD
SHORT TERM...JSL
LONG TERM...TJL
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Jun 15, 9:05 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 905 PM EDT MON JUN 15 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-161200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 905 PM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL PERSIST OVER THE NEARSHORE WATERS OF THE GREAT LAKES INTO TONIGHT...GRADUALLY DISSIPATING FROM WEST TO EAST LATE. SOME OF THAT FOG WILL ALSO PUSH INTO INLAND AREAS NEAR THE GREAT LAKES...WITH SIGNIFICANTLY REDUCED VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CHANCES FOR THUNDERSTORMS WILL BE FOUND SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WORK WEEK. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE/JZ
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.